Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 25, NWS Bismarck, ND

November 4, 200732 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 4, 2007, 3:08 AM MST for 32 counties in North Dakota. It took effect at Nov 4, 2007, 2:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 3:08 AM MST (10:08 UTC)
In effect from
Nov 4, 2007, 2:00 PM MST
Expired
Nov 4, 2007, 8:51 PM MST
In force
7 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 041008
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
408 AM CST SUN NOV 4 2007

...WIND ADVISORIES IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA
TODAY...

.COLDER AIR WILL BLAST INTO WESTERN NORTH DAKOTA LATE THIS
MORNING ON NORTHWEST WINDS 35 TO 45 MPH...THEN SPREAD INTO THE
CENTRAL AREAS OF THE STATE THIS AFTERNOON. ISOLATED RAIN SHOWERS
ARE FORECAST FOR THE AFTERNOON...AND ISOLATED SNOW SHOWERS ARE
POSSIBLE TONIGHT...WITH NO ACCUMULATION.

MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES OR PULLING A TRAILER. LOOSE OBJECTS OUTSIDE
SHOULD BE BROUGHT IN OR TIED DOWN.

THE WIND WILL DECREASE A BIT TONIGHT...THEN PICK UP AGAIN ON
MONDAY...WITH MONDAY BEING A WINDY AND COLD DAY.

NDZ001>004-009>012-017>022-031>035-040>046-041815-
/O.UPG.KBIS.HW.A.0005.071104T1800Z-071105T1400Z/
/O.NEW.KBIS.WI.Y.0025.071104T1600Z-071105T0100Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
408 AM CST SUN NOV 4 2007 /308 AM MST SUN NOV 4 2007/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING
TO 7 PM CST /6 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST THIS MORNING TO 7 PM
CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

WIND SPEEDS WILL INCREASE AND BE IN THE 35 TO 45 MPH RANGE. MOTORISTS
ARE URGED TO USE CAUTION...ESPECIALLY THOSE DRIVING VEHICLES WITH
A HIGH PROFILE OR TRAILER. LOOSE OBJECTS OUTSIDE SHOULD BE BROUGHT
IN OR TIED DOWN.

THE WIND WILL DECREASE TONIGHT...THEN PICK UP AGAIN ON MONDAY.

$$

NDZ005-013-023-025-036-037-047-048-050-051-041815-
/O.UPG.KBIS.HW.A.0005.071104T1800Z-071105T1400Z/
/O.NEW.KBIS.WI.Y.0025.071104T2100Z-071105T0600Z/
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
408 AM CST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

WIND SPEEDS WILL INCREASE AND BE IN THE 35 TO 45 MPH RANGE. MOTORISTS
ARE URGED TO USE CAUTION...ESPECIALLY THOSE DRIVING VEHICLES WITH
A HIGH PROFILE OR TRAILER. LOOSE OBJECTS OUTSIDE SHOULD BE BROUGHT
IN OR TIED DOWN.

THE WIND WILL DECREASE A BIT LATE TONIGHT...THEN PICK UP AGAIN ON MONDAY.

$$

JP MARTIN
4 follow-up statements
000 
WWUS73 KBIS 041134
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
533 AM CST SUN NOV 4 2007

...WIND ADVISORIES IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA
TODAY...

.COLDER AIR WILL BLAST INTO WESTERN NORTH DAKOTA LATE THIS
MORNING ON NORTHWEST WINDS 35 TO 45 MPH...THEN SPREAD INTO THE
CENTRAL AREAS OF THE STATE THIS AFTERNOON. ISOLATED RAIN SHOWERS
ARE FORECAST FOR THE AFTERNOON...AND ISOLATED SNOW SHOWERS ARE
POSSIBLE TONIGHT...WITH NO ACCUMULATION.

MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES OR PULLING A TRAILER. LOOSE OBJECTS OUTSIDE
SHOULD BE BROUGHT IN OR TIED DOWN.

THE WIND WILL DECREASE A BIT TONIGHT...THEN PICK UP AGAIN ON
MONDAY...WITH MONDAY BEING A WINDY AND COLD DAY.

NDZ001>004-009>012-017>022-031>035-040>046-041945-
/O.CON.KBIS.WI.Y.0025.071104T1600Z-071105T0100Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
533 AM CST SUN NOV 4 2007 /433 AM MST SUN NOV 4 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 7 PM CST /6 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 7 PM CST /6 PM MST/ THIS EVENING. 

WIND SPEEDS WILL INCREASE AND BE IN THE 35 TO 45 MPH RANGE.
MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY THOSE DRIVING
VEHICLES WITH A HIGH PROFILE OR TRAILER. LOOSE OBJECTS OUTSIDE
SHOULD BE BROUGHT IN OR TIED DOWN.

THE WIND WILL DECREASE TONIGHT...THEN PICK UP AGAIN ON MONDAY.

$$

NDZ005-013-023-025-036-037-047-048-050-051-041945-
/O.CON.KBIS.WI.Y.0025.071104T2100Z-071105T0600Z/
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
533 AM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

WIND SPEEDS WILL INCREASE AND BE IN THE 35 TO 45 MPH RANGE.
MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY THOSE DRIVING
VEHICLES WITH A HIGH PROFILE OR TRAILER. LOOSE OBJECTS OUTSIDE
SHOULD BE BROUGHT IN OR TIED DOWN.

THE WIND WILL DECREASE A BIT LATE TONIGHT...THEN PICK UP AGAIN ON
MONDAY.

$$

JP MARTIN
000 
WWUS73 KBIS 041717
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1117 AM CST SUN NOV 4 2007

...WIND ADVISORIES IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA
THIS AFTERNOON AND THIS EVENING...

.A POTENT COLD FRONT IN NORTHWEST NORTH DAKOTA WILL MOVE THROUGH
CENTRAL NORTH DAKOTA BY MID AFTERNOON. NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH THIS EVENING.
ISOLATED RAIN SHOWERS ARE FORECAST FOR THIS AFTERNOON...AND ISOLATED
SNOW SHOWERS ARE POSSIBLE TONIGHT...WITH NO ACCUMULATION.

MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES OR PULLING A TRAILER. LOOSE OBJECTS OUTSIDE
SHOULD BE BROUGHT IN OR TIED DOWN.

BRISK WINDS WILL CONTINUE OVERNIGHT...THEN WINDY AND MUCH COLDER
CONDITIONS FOR MONDAY.

NDZ001>004-009>012-017>022-031>035-040>046-050100-
/O.CON.KBIS.WI.Y.0025.000000T0000Z-071105T0100Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
1117 AM CST SUN NOV 4 2007 /1017 AM MST SUN NOV 4 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

A STRONG COLD FRONT MOVING ACROSS WESTERN AND CENTRAL NORTH DAKOTA
EARLY THIS AFTERNOON WILL BRING SUSTAINED NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO 45 MPH. MOTORISTS ARE URGED TO USE 
CAUTION...ESPECIALLY THOSE DRIVING VEHICLES WITH A HIGH PROFILE
OR TRAILER. LOOSE OBJECTS OUTSIDE SHOULD BE BROUGHT IN OR TIED
DOWN.

BRISK WINDS WILL CONTINUE OVERNIGHT...THEN WINDY AND MUCH COLDER
CONDITIONS FOR MONDAY.

$$

NDZ005-013-023-025-036-037-047-048-050-051-050130-
/O.CON.KBIS.WI.Y.0025.071104T2100Z-071105T0600Z/
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
1117 AM CST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

WIND SPEEDS WILL INCREASE AND BE IN THE 35 TO 45 MPH RANGE THIS
AFTERNOON INTO TONIGHT. MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY
THOSE DRIVING VEHICLES WITH A HIGH PROFILE OR TRAILER. LOOSE
OBJECTS OUTSIDE SHOULD BE BROUGHT IN OR TIED DOWN.

BRISK WINDS WILL CONTINUE OVERNIGHT...THEN WINDY AND MUCH COLDER
CONDITIONS FOR MONDAY.

$$

KS
000 
WWUS73 KBIS 042111
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CST SUN NOV 4 2007

...WIND ADVISORIES IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA
THROUGH MONDAY AFTERNOON...

.A POTENT COLD FRONT WILL MOVE THROUGH NORTH DAKOTA BY EVENING 
WITH SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH
BEHIND THE FRONT. A COMBINATION OF A STRONG PRESSURE GRADIENT AND
THE INFLUX OF COLDER AIR WILL CONTINUE TO BRING GUSTY WINDS TONIGHT
THROUGH MONDAY AFTERNOON. WINDS WILL BEGIN TO TAPER OFF FROM WEST
TO EAST MONDAY AFTERNOON INTO MONDAY EVENING.

MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES OR PULLING A TRAILER. LOOSE OBJECTS OUTSIDE
SHOULD BE BROUGHT IN OR TIED DOWN.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050500-
/O.EXT.KBIS.WI.Y.0025.071104T2100Z-071106T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
311 PM CST SUN NOV 4 2007 /211 PM MST SUN NOV 4 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY...

.A POTENT COLD FRONT WILL MOVE THROUGH NORTH DAKOTA BY EVENING 
WITH SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH
BEHIND THE FRONT. A COMBINATION OF A STRONG PRESSURE GRADIENT AND
THE INFLUX OF COLDER AIR WILL CONTINUE TO BRING GUSTY WINDS TONIGHT
THROUGH MONDAY AFTERNOON. WINDS WILL BEGIN TO TAPER OFF FROM WEST
TO EAST MONDAY AFTERNOON INTO MONDAY EVENING.

$$

KS
000 
WWUS73 KBIS 050351
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CST SUN NOV 4 2007

...WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA IS
CANCELLED... 

.THE LOW PRESSURE SYSTEM THAT MOVED THROUGH NORTH DAKOTA TODAY
WILL EXIT THE REGION OVERNIGHT. STRONG NORTHWEST WINDS THAT
OCCURRED OVER PARTS OF THE REGION HAVE SUBSIDED BELOW ADVISORY
CRITERIA. STRONG CANADIAN HIGH PRESSURE WILL NOW MOVE OVER THE
REGION TONIGHT AND MONDAY. AS THIS HIGH PRESSURE BUILDS OVER THE
AREA EXPECT BREEZY WINDS OF 15 TO 25 MPH TONIGHT. DURING THE DAY
ON MONDAY...WINDS WILL INCREASE TO 20 TO 30 MPH OVER MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA. A WIND ADVISORY MAY BE NEEDED
OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA LATE MONDAY
MORNING THROUGH MONDAY AFTERNOON. CONTINUE TO MONITOR THIS STATION
OR YOUR LOCAL MEDIA OUTLETS FOR THE LATEST FORECAST AND POSSIBLE
ADVISORIES.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050500-
/O.CAN.KBIS.WI.Y.0025.000000T0000Z-071106T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
951 PM CST SUN NOV 4 2007 /851 PM MST SUN NOV 4 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

EXPECT BREEZY CONDITIONS OVERNIGHT WITH WINDS OF 15 TO 25 MPH. ON
MONDAY THE BREEZY CONDITIONS WILL CONTINUE IN THE MORNING WITH
WINDS INCREASING TO 20 TO 30 MPH OVER MUCH OF THE REGION BY
AFTERNOON.  A WIND ADVISORY MAY BE NEEDED LATE MONDAY MORNING
THROUGH MONDAY AFTERNOON FOR PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA.

A WIND ADVISORY IS ISSUED WHEN WINDS ARE EXPECTED TO BE 30 MPH OR
HIGHER FOR SEVERAL HOURS.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:00 AM MST, 8 minutes earlier.

Area forecast discussion, Nov 4, 3:00 AM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CST SUN NOV 4 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
FORECAST ISSUES ARE WIND SPEEDS TODAY THROUGH MONDAY...AND
THEIR AFFECT ON FIRE WEATHER...AND MAXIMUM TEMPERATURES MONDAY.

SURFACE LOW PRESSURE WILL RACE ACROSS THE AREA TODAY WITH TIGHT
PRESSURE GRADIENT AND 110 KNOT JET AT H200. AT H850 WIND SPEEDS
ARE FORECAST AROUND 45 KNOTS TODAY...AND WILL MIX ADIABATICALLY TO
THE SURFACE. THIS RESULTS IN WIND ADVISORY CRITERIA WIND SPEED
WEST BY LATE MORNING...AND EAST BY LATE AFTERNOON. IT IS POSSIBLE
THAT HIGH WIND WARNING CRITERIA WILL BE MET...BUT CONFIDENCE IS
NOT HIGH ENOUGH TO GO WITH THE WARNING AT THIS POINT. MOST LIKELY
PLACE TO REACH THAT CRITERIA...SUSTAINED 40 MPH GUST 58 MPH...WILL
BE THE SOUTHWEST PART OF THE STATE. FINAL DECISION ON THE NEED
FOR A WARNING WILL REST WITH THE DAY SHIFT.

H500 SUPPORT WITH THIS SYSTEM IS WEAK AND NOTHING MORE THAN
ISOLATED SHOWERS ARE EXPECTED...LIKELY MORE VIRGA THAN RAIN WITH
JUST SPRINKLES MAKING IT THROUGH TO THE GROUND AT BEST...AND BEST
CHANCES NORTH. ANY LEFTOVER PRECIPITATION WILL FALL AS SNOW SHOWERS
TONIGHT...AGAIN ISOLATED AT BEST.

WIND WILL DECREASE TONIGHT...BUT AN INCREASE AGAIN IS EXPECTED FOR
MONDAY...WHEN ANOTHER ADVISORY MAY BE NEEDED. MONDAY LOOKS TO BE
A COLD...WINDY DAY...WITH HIGHS SOME 10 TO 15 DEGREES BELOW
NORMALS.

MONDAY NIGHT WILL BE COLD UNDER DECREASING CLOUDS AND WIND...AS THE
SURFACE RIDGE MOVES RIGHT OVER THE AREA. MODERATION BEGINS TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
00Z GFS CONTINUES IDEAS FROM YESTERDAY WITH A WEST TO NORTHWEST FLOW
ALOFT ACROSS THE NORTHERN PLAINS. THIS FAST WESTERLY FLOW WILL KEEP
TEMPERATURES NEAR NORMAL...AND CONDITIONS MAINLY DRY AS MOISTURE
WILL BE LIMITED. ECMWF IS DIFFERENT WITH THE SPEED OF THESE
SYSTEMS...BUT THIS IS NOT UNUSUAL. ABOUT THE ONLY ADJUSTMENT TO
THE LONG TERM FORECAST WAS TO WARM HIGH TEMPERATURES UP A FEW
DEGREES FOR THURSDAY. NO CHANGES MADE TO TEMPERATURES FOR FRIDAY AND
SATURDAY. AGAIN MODELS SUGGEST ANY SIGNIFICANT MOISTURE IS BEYOND
THE END OF THE FORECAST PERIOD.

&&

.AVIATION...
MAIN AVIATION HAZARD TODAY WILL BE STRONG NORTHWEST WINDS BEHIND A
COLD FRONT THAT WILL SWEEP ACROSS THE AREA. THE FRONT SHOULD BE
THROUGH THE WHOLE CWA BY 00Z. SUSTAINED WINDS MAY EXCEED 30KT AT
TIMES AND GUSTS COULD EXCEED 35KT. GUSTY WINDS WILL CONTINUE ALL
NIGHT AND INTO MONDAY. CEILING AND VISIBILITY ARE EXPECTED TO REMAIN
VFR THROUGH 00Z. HOWEVER...AFTER 00Z EXPECT MVFR CEILINGS TO SPREAD
ACROSS THE AREA FROM NORTH TO SOUTH.

&&

.FIRE WEATHER...SEE ABOVE SHORT TERM DISCUSSION. IN ADDITION...
RELATIVE HUMIDITY WILL DROP INTO THE 15 TO 25 PERCENT RANGE OVER
SOUTHWEST NORTH DAKOTA THIS AFTERNOON. RANGELAND FIRE INDEX WILL
BE VERY HIGH TO EXTREME THERE. SEE BELOW FOR RED FLAG WARNING AREA
AND TIMING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CST /9 AM MST/ THIS MORNING TO 7 PM CST
/6 PM MST/ THIS EVENING FOR NDZ001>004-009>012-017>022-031>035-
040>046.

RED FLAG WARNING FROM 10 AM CST /9 AM MST/ THIS MORNING TO 9 PM
CST /8 PM MST/ THIS EVENING FOR NDZ031>033-040>045.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR NDZ005-013-023-025-036-037-047-048-050-051.

&&

JPM/JRF
Hazardous weather outlook, Nov 3, 2:11 PM MDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT SAT NOV 3 2007

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-042015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
311 PM CDT SAT NOV 3 2007 /211 PM MDT SAT NOV 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH FOR WINDS TO 50 MPH HAS BEEN ISSUED FOR SUNDAY
AFTERNOON AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WIND REPORTS WILL BE HELPFUL DURING THE AFTERNOON AND EVENING ON SUNDAY.

NDZ031>033-040-041-043-044-042015-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
211 PM MDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING FOR DANGEROUS WILDFIRE POTENTIAL
REMAINS IN EFFECT UNTIL 6 PM MDT...AT WHICH TIME DECREASING WINDS
AND CLIMBING RELATIVE HUMIDITIES WILL LESSEN THE DANGER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH FOR WINDS TO 50 MPH HAS BEEN ISSUED FOR SUNDAY
AFTERNOON AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WIND REPORTS WILL BE HELPFUL DURING THE AFTERNOON AND EVENING ON SUNDAY.

RSL

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 4:17 AM MSTRed Flag WarningBISAdams, Billings, Bowman, Golden Valley, Grant, Hettinger and 3 more14 hr

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.